Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 22, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Sep 16, 2007, 3:41 AM PDT for 6 counties in Washington; 5 counties in Oregon. It took effect at Sep 16, 2007, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2007, 3:41 AM PDT (10:41 UTC)
- In effect from
- Sep 16, 2007, 12:00 PM PDT
- Expired
- Sep 16, 2007, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Benton County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 90 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 161041 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 341 AM PDT SUN SEP 16 2007 ...VERY WINDY IN THE KITTITAS VALLEY THIS AFTERNOON AND EVENING... WAZ026-161915- /O.NEW.KPDT.WI.Y.0022.070916T1900Z-070917T0300Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 341 AM PDT SUN SEP 16 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. WINDS WILL INCREASE TODAY ACROSS THE KITTITAS VALLEY AND WILL BECOME VERY WINDY IN THE AFTERNOON AND EVENING. NORTHWEST WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED FROM NOON TODAY TO 8 PM THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 161923 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1223 PM PDT SUN SEP 16 2007 ...VERY WINDY IN THE KITTITAS VALLEY THIS AFTERNOON AND EVENING... ORZ041-044-501-WAZ024-028-170300- /O.EXA.KPDT.WI.Y.0022.000000T0000Z-070917T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN... HERMISTON...HEPPNER...PENDLETON...WHITE SALMON...CONNELL... PROSSER...TRI-CITIES 1223 PM PDT SUN SEP 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WINDS WILL CONTINUE TO INCREASE TODAY AND BECOME WINDY THROUGH THE COLUMBIA GORGE AND ACROSS THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS OF OREGON AS WELL AS THE LOWER COLUMBIA BASIN OF WASHINGTON MAINLY SOUTH OF THE HORSE HEAVEN HILLS. WESTERLY WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THROUGH 8 PM THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ026-170300- /O.CON.KPDT.WI.Y.0022.000000T0000Z-070917T0300Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 1223 PM PDT SUN SEP 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WINDS WILL CONTINUE TO INCREASE TODAY ACROSS THE KITTITAS VALLEY AND BECOME VERY WINDY IN THE LATE AFTERNOON AND EVENING. NORTHWEST WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED FROM NOON TODAY TO 8 PM THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 170257 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 757 PM PDT SUN SEP 16 2007 WAZ026-170400- /O.EXP.KPDT.WI.Y.0022.000000T0000Z-070917T0300Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 757 PM PDT SUN SEP 16 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WIND SPEEDS HAVE GENERALLY DECREASED BELOW ADVISORY LEVELS. LOCAL WIND SPEEDS OF AROUND 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE TO OCCUR MAINLY IN THE VICINITY OF RYEGRASS SUMMIT FOR THE NEXT COUPLE OF HOURS. ELSEWHERE...WIND SPEEDS WILL RANGE BETWEEN 15 AND 25 MPH WITH GUSTS TO 35 MPH FOR THE NEXT SEVERAL HOURS. $$ ORZ041-044-501-WAZ024-028-170400- /O.EXP.KPDT.WI.Y.0022.000000T0000Z-070917T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN... HERMISTON...HEPPNER...PENDLETON...WHITE SALMON...CONNELL... PROSSER...TRI-CITIES 757 PM PDT SUN SEP 16 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS ARE DECREASING AT THIS HOUR AND ARE NO LONGER EXPECTED TO MEET ADVISORY CRITERIA ACROSS WIDESPREAD PORTIONS OF THE AREA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ JBONK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Sep 16, 2:40 AM PDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 16, 2:40 AM PDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 240 AM PDT SUN SEP 16 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT. A POSITIVE TILT TROUGH PRESENTLY EXTENDS FROM THE IDAHO PANHANDLE TO NORTHERN CALIFORNIA...AND DOPPLER RADAR AND SATELLITE SHOWS A FEW SHOWERS FROM THE BLUE MOUNTAINS EASTWARD. THERE IS ALSO A THUNDERSTORM OVER THE HELLS CANYON AREA. THE REST OF THE AREA IS UNDER MOSTLY CLEAR SKIES. ANY CONVECTIVE ACTIVITY SHOULD DIMINISH AROUND SUNRISE THIS MORNING AS A SHORTWAVE TROUGH MOVING TOWARDS THE COAST FORCES THE TROUGH OVER OUR FORECAST AREA EASTWARD. THE STRATUS LAYER WEST OF THE CASCADES HAS STEEPENED...ALLOWING THE MARINE AIR TO SPREAD THROUGH THE CASCADE GAPS AND THE COLUMBIA RIVER GORGE. WINDS ARE BREEZY IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE AND WILL CONTINUE TO INCREASE AS THE DAY PROGRESSES. BY THE AFTERNOON...VERY WINDY CONDITIONS WILL BE MET AND WILL BE STRONG ENOUGH IN THE KITTITAS VALLEY TO MEET WIND ADVISORY CRITERIA. A WIND ADVISORY WILL BE ISSUED FOR THE KITTITAS VALLEY EFFECTIVE FROM 12 PM TO 8 PM THIS AFTERNOON AND EVENING. BREEZY WINDS IN THE LOWER COLUMBIA BASIN WILL RESULT IN PATCHY BLOWING DUST. THE SHORTWAVE TROUGH APPROACHING THE COAST WILL SPREAD LIGHT SHOWERS ALONG THE CASCADE CREST DURING THE MID TO LATE AFTERNOON. THERE WILL BE ENOUGH LINGERING MOISTURE AND INSTABILITY COMBINED WITH OROGRAPHIC LIFT IN A WESTERLY FLOW ALOFT TO BRING ISOLATED SHOWERS AND THUNDERSTORMS OVER THE EASTERN MOUNTAINS THIS AFTERNOON. PRECIPITATION WILL INCREASE ACROSS EASTERN WA/OR TONIGHT AND EARLY MONDAY MORNING WITH A 20-40 PERCENT CHANCE OVER THE FORECAST AREA. THE MARINE PUSH WILL HELP STABILIZE THE AIR MASS...SO WILL NOT MENTION ANY THUNDERSTORMS TONIGHT OR MONDAY. THE TROUGH WILL MOVE INTO IDAHO MONDAY WITH SHOWERS DIMINISHING AND WINDS INCREASING. IT WILL BE BREEZY/WINDY AGAIN MONDAY IN THE COLUMBIA BASIN AND SURROUNDING VALLEYS. MONDAY NIGHT SHOULD BE DRY OVER MOST OF THE REGION EXCEPT ALONG THE EAST SLOPES OF THE WA CASCADES AS ANOTHER UPPER LEVEL TROUGH MOVES ACROSS WESTERN WASHINGTON. SMITH .LONG TERM...WEDNESDAY THROUGH SUNDAY...A PACIFIC WEATHER SYSTEM IN A NORTHWEST FLOW ALOFT WILL MOVE ACROSS THE REGION ON TUESDAY BRINGING MORE SHOWERS AND COOLER TEMPERATURES. THERE IS FAIRLY DECENT MODEL TO MODEL CONSISTENCY THROUGH ABOUT 96 HOURS (00Z WED) SO DO NOT HAVE ANY REAL REASON TO DISAGREE WITH IT. BEYOND 96 HOURS THE LONGER RANGE MODELS BEGIN TO DIVERGE FROM EACH OTHER MORE WHICH MAKES THE FORECAST LESS CONFIDENT. IT IS ADVERTISING A RETURN TO A MORE ZONAL TYPE OF PATTERN WITH SEASONAL TEMPERATURES BY FRIDAY AND SATURDAY. AFTER THAT THERE ARE SOME VERY SIGNIFICANT CHANGES DEPICTED BY THE MODELS...ESPECIALLY BY THE GFS...WITH THE ECMWF AND PREVIOUS GFS RUN NOT AS STRONG WITH THE PRECIP AND/OR COLDER AIR FOR LATE NEXT WEEKEND. WILL TREND UPWARD WITH THE MOISTURE FOR DAY 7 AND 8 JUST A BIT...BUT NOT MAKE ANY LARGE CHANGES DUE TO THE UNCERTAINTY THAT FAR OUT IN TIME. 88 && .AVIATION...VFR CONDITIONS ARE EXPECTED MOST OF THE TIME DURING THE NEXT 24 HOURS. MAIN CONCERNS WILL BE INCREASING WINDS TO AT LEAST 10 TO 20 KTS IN THE EASTERN COLUMBIA RIVER GORGE...THE LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS. TAF SITE KDLS MAY SEE WINDS AS HIGH AS 20 TO 30 KTS THIS AFTERNOON THROUGH THIS EVENING. THE INCREASED WINDS MAY CAUSE SOME BLOWING DUST AT KDLS...KPSC...KPDT AND/OR KALW. AT THIS TIME THE DUST IS NOT EXPECTED TO LOWER THE VISIBILITY TO BELOW VFR LIMITS. ANY MVFR OR IFR CONDITIONS WILL BE BRIEF...DUE TO SHOWERS AND LOWERED CEILINGS WITH SHOWERS AND/OR AFTERNOON THUNDERSTORMS. 88 && .PRELIMINARY POINT TEMPS/POPS... PDT 79 52 70 47 / 10 20 20 10 ALW 79 56 73 50 / 10 20 20 10 PSC 82 55 76 47 / 10 20 20 10 YKM 78 48 74 42 / 10 30 10 10 HRI 80 54 75 46 / 10 20 20 10 ELN 71 49 70 44 / 10 30 10 10 RDM 75 43 66 35 / 10 30 10 10 LGD 77 49 68 41 / 20 20 20 10 GCD 77 45 68 37 / 20 20 30 10 DLS 73 55 72 49 / 10 30 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 85/88/88
Hazardous weather outlook, Sep 15, 9:14 PM PDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
914 PM PDT SAT SEP 15 2007
UPDATE TO REMOVE EVENING THUNDERSTORMS
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-161415-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
914 PM PDT SAT SEP 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
FAIR WEATHER EXPECTED OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS SUNDAY
NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
A LARGE LOW PRESSURE SYSTEM WILL WEAKEN AS IT MOVES ACROSS EASTERN
OREGON LATER TONIGHT AND SUNDAY. THERE WILL BE A FEW SHOWERS AND
THUNDERSTORMS OVER THE CENTRAL AND EASTERN OREGON MOUNTAINS AS THE
SYSTEM MOVES INTO IDAHO.
SHOWERY CONDITIONS WITH TEMPERATURES NEAR TO BELOW SEASONAL AVERAGES
ARE EXPECTED THE REMAINDER OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Wind Advisories in Washington, 2007Wind Advisories in Oregon, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.